Wildfire, Lipscomb
- When
- March 17, 5:40 PM CST to 10:00 PM CST
- Where
- Lipscomb forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.278, -100.273 (the zone’s center; the record gives no point)
just north of Ranch Road 3260 in Lipscomb County. however no structures were threatened or damaged.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
The King Ranch 3260 Wildfire began around 1740 CST approximately nine miles west of Lipscomb...just north of Ranch Road 3260 in Lipscomb County. The wildfire burned an estimated six hundred and forty acres...however no structures were threatened or damaged. There were no reports of injuries. A total of 4 fire departments responded to the wildfire which was contained between 2130 and 2200 hours CST. The wildfire was caused from vehicles driving over the dry grasses.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 17, 5:39 PM CST, 1 minute earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 639 PM CDT TUE MAR 17 2009 .AVIATION... MAIN STORY FOR AVIATION THIS TAF CYCLE WILL BE THE COLD FRONT MOVING THROUGH THE PANHANDLES TOMORROW MORNING. WINDS WILL BEGIN TO VEER TO THE WEST AND POSSIBLE NORTHWEST AS TROUGH APPROACHES. COLD FRONT WILL THEN MOVE THROUGH THE PANHANDLES WEDNESDAY MORNING WHICH WILL SHIFT THE WINDS AROUND TO THE NORTH AND NORTHEAST...WITH SPEEDS AROUND 15 KNOTS GUSTING TO AROUND 25 KNOTS IN THE AFTERNOON. ONLY EXPECTING SOME HIGH LEVEL CLOUDS ACROSS THE AREA. VFR CONDITIONS TO PREVAIL THE NEXT 24 HOURS. TAB && .PREV DISCUSSION... /ISSUED 328 PM CDT TUE MAR 17 2009/ DISCUSSION... MAIN CONCERNS THIS PERIOD ARE FROPA TIMING WEDNESDAY AND PRECIP CHANCES AND TEMP TRENDS AT THE END OF THE WEEK. FLAT ZONAL FLOW ALOFT HAS LEAD TO SFC LEE TROUGH TO ONCE AGAIN DEVELOP ACROSS EASTERN CO/NM THIS AFTERNOON. HAD NO PROBLEM WARMING UP INTO THE UPPER 70S/LOW 80S TODAY WITH CLEAR SKIES AND DRY AIR THROUGH THE COLUMN. SHOULD SEE SLIGHTLY WARMER LOWS TONIGHT GIVEN MILD AIRMASS ACROSS THE AREA WITH LOWS IN THE UPPER 30S TO UPPER 40S. SFC COLD FRONT CURRENTLY SAGGING INTO SOUTHERN NE SHOULD MAKE IT INTO THE OK PANHANDLE EARLY WEDNESDAY MORNING THEN PUSHING FURTHER SOUTH DURING THE DAY. GOOD PUSH OF COOL AIR BEHIND THE FRONT WILL RESULT IN TEMPS COOLING OFF WEDNESDAY ALTHOUGH STILL WILL SEE HIGHS IN THE MID/UPPER 70S IN THE SOUTHERN TX PANHANDLE WHERE A LATER FROPA IS ANTICIPATED. STILL NO PRECIP WITH THIS FRONT WITH DRY AIR REMAINING ACROSS THE PANHANDLES. LOW AMPLITUDE MID LEVEL RIDGE BUILDS OVER THE PLAINS THURSDAY WITH CANADIAN HIGH PRESSURE SETTLING ACROSS CENTRAL/SOUTHERN PLAINS. COLD ADVECTION AND INCREASING CLOUD COVER THURSDAY WILL KEEP TEMPS A LITTLE COOLER THAN WHAT IS TYPICAL FOR MID MARCH. HAVE LEANED TOWARD THE COOLER MOS GUIDANCE WITH HIGHS IN UPPER 50S TO MID 60S. SFC HIGH SLIDES TOWARD THE MID MS VALLEY THURSDAY NIGHT WITH THE LOW LEVEL WIND FIELD BECOMING MORE SOUTHERLY. MEDIUM RANGE MODELS CONTINUE TO HAVE DIFFICULTIES WITH THE EVOLUTION OF THE WESTERN U.S. TROUGH. GFS CONTINUES TO BE MORE PROGRESSIVE AND MOVES THE TROUGH INTO THE ROCKIES SUNDAY. ON THE OTHER HAND... THE ECMWF IS MUCH SLOWER WITH THIS SYSTEM AND HANGS THE TROUGH ACROSS THE WESTERN CONUS. INCREASING MOISTURE...WEAK ISENTROPIC LIFT...AND PERIODIC UPPER DISTURBANCES AHEAD OF UPPER TROUGH CAN LEAD TO SCT SHOWERS AND THUNDERSTORMS FRIDAY THROUGH SUNDAY ALTHOUGH THE TIMING OF ANY UPPER DISTURBANCE ALONG WITH DRYLINE PLACEMENT MAKES CONFIDENCE IN AREAL LOCATION AND TIMING RATHER LOW. UPPER PATTERN LOOKS ACTIVE GOING INTO NEXT WEEK AS BOTH GFS/ECMWF INDICATE ANOTHER UPPER TROUGH TO MOVE ACROSS THE WESTERN CONUS. RETAINED GOING DRY FORECAST FOR NOW BUT MAY HAVE TO LOOK INTO ADDING POPS DURING THIS PERIOD IF GUIDANCE CONTINUES WITH THIS SCENARIO. CLK FIRE WEATHER... A COLD FRONT IS FORECAST TO PUSH THROUGH THE TX/OK PANHANDLES WEDNESDAY...WITH COOLER AIR OVERSPREADING THE AREA. NORTH TO NORTHEAST WINDS WILL INCREASE TO AROUND 10 TO 20 MPH BEHIND THE FRONT BUT THE COOLER TEMPS WILL LEAD TO MINIMUM RH VALUES TO REMAIN ABOVE 20 PERCENT ACROSS MUCH OF THE AREA. MINIMUM RH VALUES ARE EXPECTED TO REMAIN HIGH THURSDAY BEFORE WINDS VEER AROUND TO THE SOUTH LATE IN THE DAY. LOW LEVEL MOISTURE SHOULD INCREASE AT THE END OF THE WEEK AS SOUTHERLY WINDS TRANSPORT RICHER GULF MOISTURE. THIS WILL MITIGATE FIRE WEATHER CONDITIONS WITH RH/S RUNNING ABOVE 20 PERCENT THROUGH SUNDAY. WILL HAVE TO MONITOR SUNDAY THOUGH AS SFC LOW DEEPENS OVER THE CENTRAL PLAINS WHICH WILL RESULT IN STRENGTHENING SOUTHERLY SFC WINDS. SOME CONCERN THAT GUIDANCE DEWPOINTS MAY BE TOO HIGH...AND IF THIS HOLDS TRUE...ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP SUNDAY. CLK && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 10/02
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT TUE MAR 17 2009 OKZ001>003-TXZ001>020-181100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT TUE MAR 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ACROSS MUCH OF THE OKLAHOMA AND TEXAS PANHANDLES FRIDAY THROUGH SATURDAY...AND OVER EASTERN SECTIONS OF THE PANHANDLES SATURDAY NIGHT THROUGH SUNDAY NIGHT. ANY STORMS THAT FORM ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SCHNEIDER
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2009Every state in 2009This day in weather historyWarnings in Texas, March 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 155409.